Pennsylvania, 2006Damaging Wind in Pennsylvania, August 19, 2006
August 19, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 19, 1:06 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 19, 1:06 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
206 PM EDT SAT AUG 19 2006
.SHORT TERM /THROUGH SUN/...
THE PRECIP ACROSS THE NORTHERN TIER IS PULLING OUT WITH THE LOW
PRESSURE CENTER OVER LAKE ERIE. UPPER LEVEL SUPPORT TO THE FRONT SEEMS
STRONGEST WELL SOUTH OF THE CWA...HOWEVER THE FRONT IS STILL WEST OF
THE REGION. SOUTHERLY FLOW AND INCREASING MOISTURE COULD LEAD TO SHOWER
AND THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING.
SUNDAY SHOULD SEE SOME LINGERING SHOWERS...HOWEVER THE FRONT WILL BE
EAST OF THE REGION AND CONVECTIVE POTENTIAL WILL BE LIMITED.
&&
.LONG TERM /SUN NIGHT THROUGH SAT/...
HIGH PRESSURE BACK IN SUN NIGHT, BRINGING DRY AND SEASONABLE CONDITIONS
FOR MOST OF WEEK. THERE WERE 3-7 DEGREES DIFFS IN LOWS SUN NIGHT, SO I
TOOK AN AVG. STARTING MON, DIFFERENCES BTWN MODELS WERE LESS. GFS
BRINGS COLD FRONT SOUTH TUE INTO TUE EVE, WITH 30% POPS. BY THU, SFC
RIDGE DRIFTS ACROSS PA WITH H5 RIDGE TO MY W, OVER DTW. ON FRI, SHORT
WAVE AND SFC FRONT PASS N OF PA, KEEPING MY POPS ABT 15%. A MORE
VIGOROUS SYSTEM COMES IN LATE SAT, SO POPS GO UP TO 30% SAT. I KEPT
TEMPS CLOSE TO GFS VALUES.
&&
.AVIATION...
SHOWERS OVER THE NORTH ARE MOVING TO THE EAST WITH THE SHORT WAVE
PULLING TO THE NORTHEAST. IFR CONDITIONS ASSOCIATED WITH THE RAIN NORTH
ARE GETTING BETTER AND MVFR TO VFR SHOULD RETURN. WITH FRONT STILL TO
THE WEST AND INCREASING MOISTURE...EXPECT SHOWERS AND THUNDERSTORM
DEVELOPMENT LATE THIS AFTERNOON. THIS WILL LEAD TO PERIODS OF MVFR AND
POSSIBLY EVEN IFR CONDITIONS FROM TIME TO TIME.
WITH THE HIGH DEGREE OF LOW LEVEL MOISTURE ANTICIPATED OVERNIGHT FROM
THE RAIN...EXPECT SOME FOG TOWARDS MORNING. IT SHOULD MAINLY FORM IN
THE MVFR (3-5 MILE) RANGE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 19, 3:32 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 AM EDT SAT AUG 19 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-200845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
432 AM EDT SAT AUG 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 19, 4:02 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT SAT AUG 19 2006
PAZ031-WVZ004-192200-
GREENE PA-MARSHALL WV-
502 PM EDT SAT AUG 19 2006
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GREENE AND MARSHALL...
AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES SOUTH OF GLEN EASTON...OR
ABOUT 5 MILES NORTH OF WILEYVILLE...MOVING EAST AT 30 MPH.
WINDS CAN GUST TO 40 MPH AS THESE STORMS MOVE THROUGH AS WELL AS
HAVE INTENSE LIGHTNING ASSOCIATED WITH THEM.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BUZZ...ROGERSVILLE...WAYNESBURG...ALEPPO...MORRISVILLE...MOUNT
CARMEL...OAK FOREST...CAMERON AND GLEN EASTON
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Clarion
- When
- August 19, 4:02 PM EST
- Where
- Clarion County, Strattanville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.200, -79.333
About 502 PM EDT, a wind gust, estimated 60 mph (52 kt), damaged part of a barn roof, felled 25 large trees, and forced a dome barn off its foundation. A 15-year old boy looked out his back door and saw a "white funnel". Nearby, on Route 322, roof of a water company pump house was destroyed. Wind also flipped over a mobile home, and blew down trees, which brought down power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, August 19, 20064 injured · $32,000 · 61 kt wind · 1 event
- Damaging Wind in Missouri, August 19, 2006$75,000 · 54 kt wind · 1 event
- Lightning Strike in Kansas, August 19, 2006$30,000 · 1 event
- Heat in Kentucky, August 19, 200622 events
- Damaging Wind in Pennsylvania, August 19, 2006$25,000 · 60 kt wind · 1 event
- Heat in Missouri, August 19, 200611 events
- Heat in Illinois, August 19, 200611 events
- Damaging Winds in Oklahoma, August 19, 2006$7,000 · 61 kt wind · 4 events
- Damaging Winds in West Virginia, August 19, 200650 kt wind · 3 events
- Hail and Damaging Wind in Wyoming, August 19, 20061.75 in hail · 3 events
- Flash Flood in Texas, August 19, 2006$10,000 · 2 events
- Tornado and Damaging Wind in Kansas, August 19, 2006F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529356.